A QR Code Based Group Pairing Approach for Mobile Ad Hoc Networks

  • Yasir Arfat Malkani University of Sindh, Jamshoro
  • Moez Ahmed Malik
  • Lachhman Das Dhomeja
  • Bisharat Rasool Memon
  • Abdul Waheed Mahesar

Abstract

Due to the rapid growth of small and smart hand-held devices, mobile ad hoc networks (MANets) are becoming very common nowadays. MANets may consist of a number of small hand-held devices having limited resources in terms of memory, battery and processing power. In order to provide services to the users, these devices are capable of communicating with each other through some radio technology, such as WiFi, Bluetooth or Infrared. Since radio channels are inherently vulnerable to various security threats, it requires that devices in MANets must establish a secure association amongst themselves before exchanging any sensitive information or data. The process of establishing a secure channel between two devices is referred to as device pairing or device association. Device pairing do not rely on traditional mechanisms for security due to the impulsive and ad hoc interactions among the devices. Due to this, researchers have proposed many schemes/protocols to deal with this issue; however, the issue of group pairing (i.e. secure association of more than two devices) is less addressed issue in the literature yet. There could be many scenarios (such as confidential office meetings, paring of group of home appliances in smart-homes, etc) of MANets, where secure group communications is desired. Consequently, this research focuses on this issue and proposes a QR (quick response) code based scheme to establish a secure channel between a numbers of devices. The proposed system is implemented and tested on modern hand-held devices and a usability study of the implemented system is also carried out.

Downloads

Download data is not yet available.
Published
2021-04-27
How to Cite
MALKANI, Yasir Arfat et al. A QR Code Based Group Pairing Approach for Mobile Ad Hoc Networks. Sukkur IBA Journal of Computing and Mathematical Sciences, [S.l.], v. 5, n. 1, p. 73-88, apr. 2021. ISSN 2522-3003. Available at: <http://sjcmss.iba-suk.edu.pk:8089/SIBAJournals/index.php/sjcms/article/view/806>. Date accessed: 02 aug. 2021.